When I was on 300 mg of Wellbutrin XL, my hair was not falling out. 3 months after it being raised to 450 mg, it is really coming out like mad. I have to make a change. I was wondering if reducing the Wellbutrin to 150 and adding Zoloft would be good? I took Zoloft in the past and it worked. I think the Wellbutrin is good for fibromyalgia and I don't want to give it up completely.
Are you sure that the hair loss is being caused by the Welbutrin? I have never heard of any AD medication causing hair loss.
Yes Welbutrine can be taken along with Zoloft. The two medications work very differently and odds of a drug interaction between the two is very low.
I know several people taking the two together as prescribed by their Psychiatrist.
You may be better off lowering that Welbutrin dosage and adding a low dosage of Zoloft. I would still consult with your P-doc first.
Hi...I used to take Wellbutrin awhile back and it made my hair fall out also (and I've heard from others who had the same problem). What helped me was taking Centrum Silver. I'm not 50.....but there is something in the "Silver" version that helps your hair (and makes your nails grow as well).
I've since stopped the wellbutrin, but i still take the vitamins just because they are really good vitamins. Good luck!
Thank you for your response. Actually, hair loss is a side effect of many Anti-Depressants, one of the more rare side effects, but it's listed. I am sure it is the Wellbutrin, as this happened once before at this dosage, but since I was also having thryroid problems, we assumed it was that. Shortly after my thyroid medication was adjusted, I stopped Wellbutrin completely, so did not connect the Wellbutrin and the hair, and just assumed it had been the thyroid. I did go to my primary doctor and he wants to chane me to Cymbalta, which I can't afford and my insurnace won't cover. It won't cover brand zoloft either, but that is cheaper and I can buy it out of pocket.
Thank you.. the doctor did test me and found out I was Vitamin D deficient... so am taking that.. but will switch to centrum silver for my daily vitamin. Did it stop the hair loss while you were still on Wellbutrin or did you just get off Wellbutrin to stop it?
I know that the higher the dose, the more side effects. I'm hoping that just reducing the dose will help.
Just a side note to this. Wellbutrin (300mg) stopped working completely for me after about 6 weeks. Plus I started getting anxiety on top of the depression (- all due to learning that I am being laid off after a decade of loyal service). My doctor (not a psychiatrist) prescribed Lexapro since that is supposed to help with depression AND anxiety. And it DID work. But where the anti-depression effect kicked in after a couple of weeks, it took about 6 weeks for the anti-anxiety effect to kick in (- which both my doctor and a psychologist told me would likely be the case).
I am extremely satisfied with the way Lexapro has been working for me over the last couple of months. Of course it doesn't completely, 100%, suppress all anxiety. My psychologist said if I was completely calm about getting laid off, then THAT would really freak other people out! And he said that at least a little anxiety is a good thing (for numerous reasons).
I am not sure if Lexapro would be covered by your insurance, but check it out!
I've been on Cymalta 90 mg daily for my fybromiag which works just fine. In Oct I had major back surgery and became super depressed. The phyciatrist put me on Wellbutrin 150mg. It worked wonderfully. So when I started actually getting bald spot and lost all my hair in the front of my head a very thin in the back. I went to the doctor and she took blood work to test my thyroid, which was perfect. So we thought it was the stress from 10 hours under anastisia. Well I am wearing caps and scarfs to hide my head. Today I remembered that the only new medication I am taking is Wellbutrin, so I just found this sight. Glad to know that if I stop my hair will grow back. I hope they can replace it so I don't get depressed, however going bald is quite depressing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.